Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

White patches on mons vereris, looks like discoloration when hydrated. What could be the cause of this?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1975
Answered : 249 Questions
I am a 25 year old white Female. Within the past 5 months, Some white patches have appeared on my mons vereris. It looks like some kind of discoloration when it is hydrated, and when it's not it looks like white, dry patches. What could be the cause of this?
Posted Sat, 5 May 2012 in Pigmentation Problems
Answered by Dr. Geeta Sundar 3 hours later
Thanks for posting your query.
The white discoloration can be due to the following reasons:

•     Vitiligo—there is loss of pigment due to autoimmune destruction of cells called melanocytes
•     Post inflammatory hypopigmentation
•     Candidiasis- This is likely to be accompanied by itching
•     Leukoplakia--a pre-cancerous condition that seems unlikely in your case.
As I believe that more information can help a physician arrive at an accurate diagnosis, I would request you to answer the following questions:
a.     Do you have any associated itching or vaginal discharge?
b.     Do you have similar lesions elsewhere?
If there is no discharge or itching, I would suggest that you consult your therapy can be started. Alternatively, you can upload a picture on the “Upload your reports” section on the right.
I would be available to answer more queries.
Awaiting your reply.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor